U.S. doctors online nowAsk doctors free
NY
A 32-year-old female asked:

I have an appt to get the pfizer vaccine but i am nervous. i carry an epipen. i am allergic to bees, wasp, cipro and phenergan. am i high risk for a reaction to the vaccine? does one vaccine cause more reactions than others ?

2 doctor answers5 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
No COVID-19 vaccine is any more likely than others to cause allergic reactions. Even with your allergic history, the actual chance of reaction to the vaccine is low. Still, you are right to be cautious and have the Epipen with you. Also you should be vaccinated in a medical facility, not a pharmacy or other site without immediate medical care available.
Dr. Bennett Machanic
Neurology 52 years experience
Most facilities will observe post-vaccination from 15-30 minutes, and even longer with history of allergic reactions.
Apr 10, 2021
Dr. Richard Romano
Internal Medicine 9 years experience
The Pfizer vaccine is very safe with some people having side effects. I had chills, body aches, and fatigue one day after the second dose. I know one person recording the reaction from the Pfizer vaccine nationwide and she reports only minor reactions. Having multiple allergies does not exclude one from having the vaccine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 11, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.